Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 114, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 2, 2004, 5:30 PM MDT for Union County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2004, 5:30 PM MDT (23:30 UTC)
- Expired
- Jul 2, 2004, 6:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:18 PM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 2, 2:18 PM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 218 PM MDT FRI JUL 2 2004 .DISCUSSION...FOR THIS EVENING...A FEW CELLS TRYING TO DEVELOP ALONG THE DRY LINE ACROSS THE FAR NORTHEAST COULD LINGER PASS 6 PM BUT SHOULD PUSH EAST OR DISSIPATE AROUND 9 PM. ACROSS THE SOUTHWEST ONLY FLAT CU AT THIS TIME...STILL AN OUTSIDE CHANCE OF A FEW LIGHTNING STRIKES AS SOME LIMITED MID LEVEL MOISTURE WORKS ITS WAY NORTHEAST. SHOULD BE ANOTHER COOL NIGHT NORTH AND WEST WITH LOW DEWPOINTS... MILD ELSEWHERE. FOR THE HOLIDAY WEEKEND...ONLY A SLIGHT CHANCE OF THUNDERSTORMS AT BEST. ONLY MID LEVEL MOISTURE MOVING IN FROM THE SOUTHWEST INTERACTING WITH AN UPPER LEVEL TROUGH AND SOME COOL AIR ALOFT TO PRODUCE DRY THUNDERSTORMS IN THE WEST AND LIGHT RAIN PRODUCERS CENTRAL MOUNTAINS EASTWARD. ONLY SLIGHT AFTERNOON COOLING DUE TO SOME INCREASE IN AFTERNOON CLOUD COVER. POSSIBLE PATTERN CHANGE SETTING UP FOR MIDDLE TO END OF NEXT WEEK. FIRST...MODELS INDICATING A COLD FRONT TO BACK INTO THE EAST TUESDAY. THIS WILL USHER IN SOME LOW LEVEL MOISTURE WHICH COULD MAKES ITS WAY WEST OF THE CENTRAL MOUNTAINS TUE NIGHT/WEDNESDAY. THEN HIGH PRESSURE BUILDS EAST OF OUR CWA AS AN UPPER TROUGH ESTABLISHES ITSELF ALONG OR JUST OFF THE WEST COAST. THIS TRENDS TOWARDS AN INCREASING SOUTHERLY FLOW. WE WILL LEAN TOWARDS THIS TREND AT THIS TIME WITH ADJUSTMENTS ANTICIPATED AS WE GETTING CLOSER TO THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 050/089 055/087 055 49011 GALLUP.................... 040/086 047/085 047 49011 GRANTS.................... 040/086 046/086 048 49011 GLENWOOD.................. 046/088 050/090 053 49-11 CHAMA..................... 039/077 042/077 043 49011 LOS ALAMOS................ 048/083 049/081 050 49011 RED RIVER................. 035/074 039/071 040 49022 TAOS...................... 039/084 044/082 044 49011 SANTA FE.................. 049/084 051/082 051 49011 SANTA FE AIRPORT.......... 052/087 054/087 054 49011 ESPANOLA.................. 048/089 053/088 054 49011 ALBUQUERQUE HEIGHTS....... 062/090 064/090 063 49011 ALBUQUERQUE VALLEY........ 056/093 059/092 061 49011 ALBUQUERQUE FOOTHILLS..... 060/087 060/087 062 49011 ALBUQUERQUE WEST MESA..... 060/091 062/090 062 49011 SOCORRO................... 060/092 061/092 061 49011 SANDIA PARK/CEDAR CREST... 056/084 056/081 056 49011 MORIARTY/ESTANCIA......... 050/087 055/086 055 49011 CARRIZOZO................. 059/090 055/088 055 49011 RUIDOSO................... 051/084 053/081 053 49011 RATON..................... 047/087 049/084 049 49122 LAS VEGAS................. 048/085 050/084 051 49022 ROY....................... 054/090 053/087 053 49022 CLAYTON................... 060/092 060/089 060 49111 SANTA ROSA................ 059/097 062/093 062 49011 TUCUMCARI................. 062/099 064/096 064 49001 FORT SUMNER............... 061/098 062/096 062 49001 CLOVIS.................... 063/097 064/094 064 49001 PORTALES.................. 064/100 063/095 063 49001 ROSWELL................... 064/102 066/098 066 49001 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 49
Hazardous weather outlook, Jul 2, 6:00 AM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUL 2 2004 NMZ001>021-026-031200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.